Stories & experiences

Profile Image By Amyy

Side effects of Champix

Posted in Quit experiences on 26 Nov 2012

Well it's been a bit over two weeks since i quit smoking and I'm still taking Champix. At first the pills didn't really affect me too much, but now they are having some aggrevating side effects. The graphic and disturbing nightmares are almost too much to be worth taking the medication. And mood swings out of nowhere and about nothing is a little too much too. And finally - the sick feeling all day. I'm weighing up whether or not to keep taking it or to just stop altogether. I am not smoking and don't want to go back to it, but the side effects are starting to become a problem. I think I will talk to the doctor and see what he thinks- even though I was there last week and he prescribed me another script for it- so obviously he thought it was all good. I really want to stay quit, so for now I'm just gonna tough it out till I see the doctor.

4 comments
Showing oldest to newest. Swap
Profile Image By MargR
November 26, 2012 | 20:54
Firstly well done on reaching the 2 week mark, secondly grrr to the side effects, maybe you should be talking to your dr sooner than later.
good luck and all the best ;)
Profile Image By Veronica Cooper
November 27, 2012 | 10:35
Hi Amyy, I had the most horrible, primal fear dreams I ever had with Champix, BUT HANG IN THERE and they passed. The day after tomorrow it will be two months since I touched or put a cigarrette in my mouth. Also have the sick feeling in the stomach in the mornings and was sick three mornings, BUT HANG IN THERE and consume the medication with a FULL STOMACH. I was determined to succeed. I still experience headaches, but keep determined. It will be only three more weeks of Champix, but then I'll be FREE. Unless I get suicidal thoughts, I'll keep it until the end. It is the only aid that really helped me. If it is too unbearable, you can always reduce the dose to half!
Profile Image By tige68
November 29, 2012 | 11:53
Hi Amy, it will pass, same thing, nightmares, I have successfully quit now for 230 days due to Champix. Compare the nightmares and side effects that worry you now (which will go away soon), and think of that ad on tv at the moment where that guy is sitting in the waiting room at the doctors wondering whether the shadow on his lung is going to be cancer or not, now that would be a nightmare you can't wake up from ! Keep going, its all good !
Profile Image By shell33
December 02, 2012 | 12:23
i had the same thing from the champix i filled the 2nd script and i think i took 2 days worth of them and had to stop taking them i was a mess crying non stop for 3 dayws after that but now im fine and still havent had a smoke if they are affecting you that bad maybe you should stop you are well past the physical cravings just have to worry about the mental ones now
Leave a comment

You need to register or log in to leave a comment.